Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 20, NWS Shreveport, LA

May 22, 2024Camp County, Franklin County, Titus County, Texas

NWS Shreveport, LA issued this tornado warning at May 22, 2024, 8:23 PM CDT for Camp County, Franklin County, Titus County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2024, 8:23 PM CDT (01:23 UTC)
Expired
May 22, 2024, 8:48 PM CDT
In force
25 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Camp County, TX, Franklin County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 145 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 8:33 PM CDTTSTM WND DMG7 S Mount Vernon, TXTrees and power lines down near intersection lf FM Road 115 and FM Road 900.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 4:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2024-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2024-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1214 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
409 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

564 
WFUS54 KSHV 230123
TORSHV
TXC063-159-449-230200-
/O.NEW.KSHV.TO.W.0020.240523T0123Z-240523T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
823 PM CDT Wed May 22 2024

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southern Franklin County in northeastern Texas...
  Southwestern Titus County in northeastern Texas...
  Northwestern Camp County in northeastern Texas...

* Until 900 PM CDT.

* At 822 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Purley, or 10 miles north of Winnsboro, moving
  east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Mount Pleasant around 845 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Miller's Cove, Rocky Mound, Monticello, Winfield, Cypress, and
Hopewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3318 9531 3316 9497 3302 9498 3304 9531
TIME...MOT...LOC 0122Z 274DEG 29KT 3310 9525 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

20
2 follow-up statements
592 
WWUS54 KSHV 230141
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
841 PM CDT Wed May 22 2024

TXC159-230151-
/O.CAN.KSHV.TO.W.0020.000000T0000Z-240523T0200Z/
Franklin TX-
841 PM CDT Wed May 22 2024

...THE TORNADO WARNING FOR SOUTHERN FRANKLIN COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.

&&

LAT...LON 3316 9497 3302 9498 3303 9510 3317 9509
TIME...MOT...LOC 0141Z 274DEG 29KT 3309 9507 

$$

TXC063-449-230200-
/O.CON.KSHV.TO.W.0020.000000T0000Z-240523T0200Z/
Titus TX-Camp TX-
841 PM CDT Wed May 22 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TITUS AND NORTHWESTERN CAMP COUNTIES...

At 841 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Mount Pleasant, moving east at 35
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Mount Pleasant around 845 PM CDT.

Other locations impacted by this tornadic thunderstorm include Rocky
Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3316 9497 3302 9498 3303 9510 3317 9509
TIME...MOT...LOC 0141Z 274DEG 29KT 3309 9507 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

20
177 
WWUS54 KSHV 230148
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
848 PM CDT Wed May 22 2024

TXC063-449-230157-
/O.CAN.KSHV.TO.W.0020.000000T0000Z-240523T0200Z/
Titus TX-Camp TX-
848 PM CDT Wed May 22 2024

...THE TORNADO WARNING FOR SOUTHWESTERN TITUS AND NORTHWESTERN CAMP
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has weakened 
and  moved out of the warned area. Therefore, the warning has been 
cancelled.  However a Severe Thunderstorm Warning remains in effect.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.

&&

LAT...LON 3316 9497 3302 9498 3303 9510 3317 9509
TIME...MOT...LOC 0145Z 274DEG 29KT 3309 9501 

$$

20

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 22, 5:31 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 22, 5:31 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
531 PM CDT Wed May 22 2024

...New UPDATE, SHORT TERM...

.UPDATE...
Issued at 527 PM CDT Wed May 22 2024

Headlines for Severe Thunderstorm Watch 290 until 11 pm

&&

.SHORT TERM...
(This evening through Thursday Night)
Issued at 527 PM CDT Wed May 22 2024

No changes to forecast parameters needed as they were already in
place, but we have a pre period issuance to cover the remaining
afternoon portion. /24/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 250 PM CDT Wed May 22 2024

As of this writing, Friday looks to begin with a discernible gap in
the precip grids, but this may be wise to take with a grain of salt,
as the ArkLaTex feels locked into something of a "rinse and repeat"
forecast cycle for at least a few more days while the pseudo-
stationary surface boundary draped along our north continues to work
with in tandem with upper level flow to steer one round of storms
after another into our region. This looks to be the case once again
by Friday evening, with storm chances along and north of the I-20
corridor developing and continuing overnight before diminishing
Saturday morning, followed by some drying Saturday afternoon and a
similar performance overnight into Sunday, this time restrained
largely to the I-30 corridor and areas to the north. Details
regarding coverage and timing are, of course, subject to change.

The weekend will see persistent southerly flow reinforce the warming
trend experienced this week, with widespread highs in the low 90s
across the region and an increase in highs climbing into the middle
90s, in concert with dewpoints in the low to mid 70s, these will
make for uncomfortable to oppressive humidity for portions of the
region before a regime change finally takes effect.

Said pattern shift looks to manifest during the day Monday, as the
upper level troughing associated with the surface boundary finally
gets nudged north and east by a building ridge out of the west. This
transitional pattern will allow for northwesterly flow to return
area lows to the 60s and highs to the 80s through at least the
middle of next week, followed by a fairly quick return to the 90s by
the end of this extended forecast period.

/26/

&&

.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Wed May 22 2024

VFR conditions are expected this afternoon and at least a portion
of this evening, with cu cigs expected to persist across much of
the region through this time. However, convection will continue to
increase through the afternoon across portions of NE TX/SW AR,
possibly affecting the TXK terminal by mid-afternoon. This
convection should eventually build farther SE across E TX and into
N LA by/after 00Z Thursday, affecting the I-20 terminals between
00-03Z. MVFR cigs with gusty winds/reduced vsbys are likely
in/near the convection, although these storms should develop a
cold pool deep enough to delay the onset of low cloud development
through much of the overnight hours generally along/N of I-20.
However, low MVFR/IFR cigs will be possible at LFK especially if
convection does not affect this terminal late this
evening/overnight. Once diurnal heating commences shortly after
daybreak, should begin to see IFR/low MVFR cigs develop over the
area, which will slowly lift/eventually scatter out by the end of
the 18Z TAF period. S winds 8-13kts with occasional higher gusts
to 20kts, will become SSE and diminish below 10kts, except gusty
in/near convection. Winds should diminish to 5kts or less once the
convection diminishes late tonight. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  90  73  93 /  70  20  30   0
MLU  70  90  71  93 /  60  20  20   0
DEQ  66  84  67  87 /  60  50  60  10
TXK  69  87  70  91 /  70  40  50  10
ELD  67  87  68  91 /  80  30  40  10
TYR  70  88  73  92 /  70  20  20   0
GGG  70  88  72  91 /  70  20  30   0
LFK  71  91  73  93 /  40  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....26
AVIATION...15
Hazardous weather outlook, May 22, 3:23 AM CDT, 17 hours before
Hazardous Weather Outlook
National Weather Service Shreveport LA
323 AM CDT Wed May 22 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
323 AM CDT Wed May 22 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms will become widespread late this
afternoon, into the evening and overnight hours across much of the
Four State Region. Large hail, damaging thunderstorm wind gusts and
locally heavy downpours will be the primary threats with an isolated
tornado threat as well. The severe weather threat should end from
northwest to southeast across the Four State Region overnight
tonight. While widespread flooding is not likely through tonight,
flooding of low lying and flood prone areas will be possible with
heavy downpours through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Severe weather will be possible once again late Thursday into
Thursday Night, late Friday into Friday Night and again late in the
day on Saturday across mainly portions of Northeast Texas, Southeast
Oklahoma and Southwest Arkansas. Large hail and damaging
thunderstorm wind gusts will again be the main threats Thursday,
Friday and Saturday.

A strong cold front will move through the region on Memorial Day and
Monday Night bringing with it another chance of thunderstorms. Before
the cold front arrives late on Monday, we will see some of the
hottest temperatures of the late Spring Season with afternoon high
temperatures both Saturday and Sunday in the lower to middle 90s.
Combine this with high afternoon humidity and heat indices could
approach 105 degrees across some locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be likely later this afternoon and into the
late evening and early overnight periods tonight with the development
of severe thunderstorms.

13

In the hours before

Local storm report, May 22, 7:07 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
707 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Hail             3 S Shreveport          32.42N 93.79W
05/22/2024  E1.75 Inch       Caddo              LA   Public

            Reported just north of intersection of
            Mansfield Road Inner Loop 3132.

&&

20
Local storm report, May 22, 7:16 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
716 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Hail             6 S Barksdale Air Force 32.41N 93.69W
05/22/2024  E1.00 Inch       Caddo              LA   NWS Employee

            Reported off of Youree Drive near Stratmore
            Drive in southeast Shreveport.

&&

20
Local storm report, May 22, 7:37 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
737 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Hail             7 N Hallsville          32.60N 94.59W
05/22/2024  E1.00 Inch       Harrison           TX   Public

            Reported by public via KLTV facebook near
            intersection of Hynson Springs Road and FM
            Road 450.

&&

20
Special weather statement, May 22, 7:38 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
738 PM CDT Wed May 22 2024

LAZ001-010-TXZ151-230130-
De Soto LA-Caddo LA-Panola TX-
738 PM CDT Wed May 22 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO...
SOUTHWESTERN CADDO PARISHES IN NORTHWESTERN LOUISIANA AND EAST
CENTRAL PANOLA COUNTIES THROUGH 830 PM CDT...

At 738 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deberry, or 11 miles northeast of Carthage, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Keachi, Midyett, Kickapoo, Front, and Spring Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana...and northeastern Texas.

&&

LAT...LON 3214 9422 3224 9426 3238 9396 3217 9383
TIME...MOT...LOC 0037Z 247DEG 14KT 3222 9416

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

15
Local storm report, May 22, 7:50 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
750 PM CDT Wed May 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     Hail             3 ESE Winnsboro         32.94N 95.24W
05/22/2024  E2.50 Inch       Wood               TX   Public

            Public photo via KLTV facebook of hail on
            County Road 4420 near the Winnsboro and
            Scroggins area.

&&

20
Special weather statement, May 22, 7:52 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Shreveport LA
752 PM CDT Wed May 22 2024

LAZ005-006-230130-
Lincoln LA-Union LA-
752 PM CDT Wed May 22 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN UNION AND CENTRAL
LINCOLN PARISHES THROUGH 830 PM CDT...

At 752 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Grambling, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ruston, Dubach, Vienna, Downsville, D Arbonne, Corinth, Shiloh, Mount
Zion, and Unionville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central and northwestern Louisiana.

&&

LAT...LON 3259 9239 3254 9277 3272 9283 3285 9248
TIME...MOT...LOC 0052Z 254DEG 18KT 3266 9272

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:38 PM CDTSpecial Weather StatementSHVPanola52 min
May 22, 7:47 PM CDTSevere Thunderstorm WarningSHVPanola58 min
May 22, 8:00 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCamp, Franklin, Morris, Titus, Upshur60 min
May 22, 8:11 PM CDTSevere Thunderstorm WarningSHVFranklin, Morris, Red River, Titus49 min
May 22, 8:44 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVCherokee, Nacogdoches, Rusk61 min
May 22, 9:01 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Titus44 min
May 22, 9:20 PM CDTSevere Thunderstorm Warning Destructive damage threatSHVNacogdoches, Panola, Rusk, Shelby40 min
May 22, 9:42 PM CDTSevere Thunderstorm WarningSHVCass48 min
May 22, 10:10 PM CDTSpecial Weather StatementSHVShelby35 min
May 23, 12:13 AM CDTSpecial Weather StatementSHVCherokee, Rusk32 min
May 23, 12:46 AM CDTSpecial Weather StatementSHVNacogdoches29 min
May 23, 6:26 AM CDTSpecial Weather StatementSHVRed River49 min
May 23, 6:46 AM CDTSpecial Weather StatementSHVRed River44 min
May 23, 7:17 AM CDTSevere Thunderstorm WarningSHVBowie58 min
May 23, 6:17 PM CDTSpecial Weather StatementSHVSmith43 min
May 23, 6:46 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith44 min

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.